Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 14, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Mar 1, 2021, 3:06 PM EST. It took effect at Mar 2, 2021, 4:00 AM EST. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2021, 3:06 PM EST (20:06 UTC)
- In effect from
- Mar 2, 2021, 4:00 AM EST
- Expired
- Mar 4, 2021, 1:44 AM EST
- In force
- 46 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
463 WHUS72 KJAX 012006 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 306 PM EST Mon Mar 1 2021 AMZ450-452-454-020900- /O.NEW.KJAX.SC.Y.0014.210302T0900Z-210303T1200Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 306 PM EST Mon Mar 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft expected. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 20 NM. * WHEN...From 4 AM Tuesday to 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ470-472-474-020900- /O.NEW.KJAX.SC.Y.0014.210302T0900Z-210304T0300Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 306 PM EST Mon Mar 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 10 PM EST WEDNESDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft expected. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...From 4 AM Tuesday to 10 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
581 WHUS72 KJAX 020652 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 152 AM EST Tue Mar 2 2021 AMZ450-452-454-022200- /O.CON.KJAX.SC.Y.0014.210302T0900Z-210303T1200Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 152 AM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft expected. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 20 NM. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ470-472-474-022200- /O.CON.KJAX.SC.Y.0014.210302T0900Z-210304T0300Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 152 AM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft expected. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 10 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
046 WHUS72 KJAX 021925 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 225 PM EST Tue Mar 2 2021 AMZ454-022030- /O.CAN.KJAX.SC.Y.0014.000000T0000Z-210303T1200Z/ Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 225 PM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ450-452-031200- /O.CON.KJAX.SC.Y.0014.000000T0000Z-210303T1200Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- 225 PM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northeast winds 15 to 20 knots becoming southeast 10 to 15 knots after midnight, then becoming southwest 15 to 20 knots towards daybreak. A few gusts to near gale force possible. Seas 5 to 7 feet. * WHERE...Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM and Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ470-472-474-031200- /O.CON.KJAX.SC.Y.0014.000000T0000Z-210304T0300Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 225 PM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY... * WHAT...Northeast winds 20 to 25 knots becoming east 15 to 20 knots late in the evening, then becoming southeast after midnight, becoming southwest 20 to 25 knots towards daybreak. A few gusts to gale force possible. Seas 6 to 8 feet. Wednesday, Northwest winds 20 to 25 knots with seas 6 to 9 feet. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 10 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
400 WHUS72 KJAX 030723 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 223 AM EST Wed Mar 3 2021 AMZ470-472-474-032200- /O.EXT.KJAX.SC.Y.0014.000000T0000Z-210304T0900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 223 AM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 4 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ450-452-031200- /O.CON.KJAX.SC.Y.0014.000000T0000Z-210303T1200Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- 223 AM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 20 kt and seas 4 to 7 ft. * WHERE...Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM and Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
191 WHUS72 KJAX 031232 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 732 AM EST Wed Mar 3 2021 AMZ450-452-031600- /O.NEW.KJAX.SC.Y.0015.210303T1232Z-210303T1600Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- 732 AM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Northwest winds 20 kt with gusts up to 30 kt. * WHERE...Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM and Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ470-472-474-031600- /O.CON.KJAX.SC.Y.0014.000000T0000Z-210304T0900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 732 AM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 4 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
844 WHUS72 KJAX 031602 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 1102 AM EST Wed Mar 3 2021 AMZ450-452-031715- /O.EXP.KJAX.SC.Y.0015.000000T0000Z-210303T1600Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- 1102 AM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ470-472-474-040015- /O.CON.KJAX.SC.Y.0014.000000T0000Z-210304T0900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 1102 AM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WHAT...Northwest winds 20 to 25 knots becoming north 15 to 20 knots late in the afternoon with Seas 6 to 8 feet. Tonight, North winds 15 to 20 knots diminishing to 10 to 15 knots after midnight with Seas 6 to 8 feet * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 4 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
788 WHUS72 KJAX 031957 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 257 PM EST Wed Mar 3 2021 AMZ470-472-474-040900- /O.CON.KJAX.SC.Y.0014.000000T0000Z-210304T0900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 257 PM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WHAT...Seas 5 to 7 feet. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 4 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
889 WHUS72 KJAX 040644 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 144 AM EST Thu Mar 4 2021 AMZ470-472-474-040745- /O.CAN.KJAX.SC.Y.0014.000000T0000Z-210304T0900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 144 AM EST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 12:14 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 1, 12:14 PM EST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1214 PM EST Mon Mar 1 2021 .AVIATION... [Through 18Z Tuesday] Restrictions along with showers expected early this period. A trend toward VFR for later this afternoon and evening, with a few showers still possible. Restrictions will become more common overnight and through the day Tuesday, along with increasing shower chances. && .PREV DISCUSSION [727 AM EST]... .NEAR TERM [Through Tonight]... Low stratus cloudiness and patches of locally dense fog will continue to overspread the Suwannee Valley and inland southeast GA, with this cloud cover potentially reaching the U.S. Highway 301 corridor in northeast FL and southeast GA before the mid- morning hours. Meanwhile, enhanced isentropic lift pivoting northward will continue to generate widely scattered showers, mainly along a corridor from Ocala to St. Augustine throughout the morning hours. Potent shortwave troughing diving east-southeastward from Quebec towards the eastern Great Lakes region will flatten the stout ridge to our south later today, allowing a cold front traversing the Ohio, Tennessee and Lower Mississippi Valleys to race southeastward today, reaching the Altamaha/Ocmulgee Rivers in southeast GA by mid-afternoon and crossing the I-10 corridor shortly after sunset. Model soundings indicate about 1,000 j/kg of ML CAPE developing within the unseasonably warm and humid air mass ahead of the front by late afternoon for locations south of Waycross, where a few thunderstorms may develop along the cold front as it progresses quickly southeastward through this evening. Breaks in the multi-layered cloud cover late this morning and this afternoon will allow highs to generally reach the 80-85 degree range as breezy southwesterly winds develop towards the noon hour. Record highs today should be safe. Meanwhile, the cutoff cyclone near El Paso early this morning will begin to eject east-northeastward tonight across west Texas and the Red River Valley, being pulled by the strengthening progressive trough that will be traversing New England. This potent shortwave will approach the Ozarks towards sunrise on Tuesday, resulting in cyclogenesis along the frontal boundary near the Louisiana coast. Isentropic lift will strengthen downstream from this trough across southeast GA overnight, with shower coverage increasing during the predawn hours on Tuesday. Otherwise, strong surface ridging building over the Ohio Valley in the wake of the cold frontal passage will begin to wedge down the southeastern seaboard after midnight, sending a surge of northeasterly winds towards coastal southeast GA during the predawn hours on Tuesday. Scattered showers will remain possible overnight across north central FL as the frontal boundary slows its southeastward progress near the I-4 corridor. Cold air advection will drive lows into the 50s for locations along and north of I-10, with lows of 60-65 expected for north central and coastal northeast FL. .SHORT TERM [Tuesday Through Wednesday Night]... The cold front will stall near north-central FL early Tuesday morning, with easterly onshore flow at the surface. To our west, a surface low will develop along the northern Gulf coast near S LA, with a trailing cold front to its south draped down the Gulf waters. The front is currently forecast to lift north back through the area overnight Tuesday night. Rounds of on and off showers are expected Tuesday, with isolated embedded thunderstorms Tuesday night. These storms will be focused mainly across SE GA, with lower coverage of storms in NE FL. The trailing cold front is poised to sweep across our area during the day on Wednesday, moving offshore in the evening. Overall, around 1-2.25" of rain is forecast, with isolated higher totals that could lead to localized flooding in addition to aggravating our rivers that are currently in flood stage. WPC has highlighted our SE GA counties in a marginal risk of excessive rainfall. With the warm front lifting through our area Tuesday night possibly increasing our instability and the low pressure system approaching increasing wind shear, there's also potential for isolated strong thunderstorms Wednesday from the early morning into the afternoon hours. Temperatures will fluctuate quite a bit the next few days thanks to these frontal boundaries. On Tuesday, with the front either in our southern counties or just south of us, a large temperature gradient will be in place, with highs in the mid 50s near the Altamaha River, low-mid 70s in north-central Florida. Tuesday night, with the front lifting north as a warm front through the night, lows will range from the mid 40s near the Altamaha River to low 60s in north-central Florida. Ahead of the next front, Wednesday should be warmer, with highs in the low-mid 60s in SE GA and mid 60s to mid 70s in NE and north-central FL. Then colder air will move in Tuesday night behind the second cold front- dipping into the 40s across our area. .LONG TERM [Thursday Through Monday]... A ridge of high pressure will build over the eastern CONUS Thursday through Friday, giving us a brief reprieve from the rainfall. Around Friday night, a +PV anomaly will dive into the lower MS Valley, developing a coastal low in the Gulf, while a coastal trough develops just east of our coastline, bringing a return of chances for showers. The +PV anomaly and Gulf low are forecast to track eastward over the weekend, with the surface low either passing directly through our area (as the ECMWF shows) or just to our south (per the GFS solution). Either way, we'll likely see some showers in our area on Saturday followed by a much colder air mass pushing into the region Saturday night. .MARINE... A cold front entering the southeastern states early this morning will race southeastward, moving through the Georgia waters late this afternoon and the northeast Florida waters this evening, accompanied by showers and possibly a few thunderstorms. Southwest winds will increase this afternoon, with speeds approaching 15 knots and seas building to 3-5 feet. Meanwhile, strong high pressure building over the Ohio Valley tonight in the wake of the frontal passage will wedge down the southeastern seaboard tonight, resulting in a surge of northeasterly winds and Small Craft Advisory conditions overspreading our waters from north to south late tonight and Tuesday morning. Low pressure will then develop along the northern Gulf coast early on Tuesday and will move east-northeastward across the Florida panhandle and southern Georgia on Tuesday night and Wednesday morning, dragging another cold front across our waters towards noon on Wednesday, accompanied by showers and thunderstorms. Small Craft Advisory conditions will continue over our local waters through Wednesday afternoon. Low pressure will continue to strengthen as it moves off the Carolina coast on Wednesday night as high pressure builds into the lower Mississippi Valley, resulting in breezy northwesterly winds shifting to northerly before sunrise on Thursday. Winds and seas should fall back to Caution levels on Wednesday night, with seas potentially remaining in the 4-6 foot range into Thursday for the offshore waters. Stronger high pressure will then build over the Ohio Valley late this week, bringing another round of northeasterly winds to our waters by Friday. Rip Currents: A persistent southeasterly ocean swell will combine with a southerly longshore current to keep a moderate risk in place at area beaches today. Strengthening northeasterly winds and building seas will create a high risk at all area beaches on Tuesday. .FIRE WEATHER... When a cold front approaches from the northwest today, transport winds will increase, particularly across SE GA. This will lead to higher dispersions in the coastal counties in the afternoon, briefly peaking over 75 before lowering after the front sinks south. After the front stalls Tuesday morning, we may have the opposite problem- lower end dispersions (around 30-40). On Wednesday, a low pressure system will sweep another cold front across our region. .HYDROLOGY... Around 1-2.25 inches is forecast to fall across SE GA through Wednesday evening, with totals below an inch anticipated in NE FL. This rainfall in Georgia may prolong flooding along the Atlamaha, Satilla, and Alapaha Rivers - all of which are gradually lowering through minor flood stage at the moment. Rises still continue along the Santa Fe River, with moderate flooding anticipated near the Three Rivers Estates gage from today into early next week. && .PRELIMINARY POINT TEMPS/POPS... AMG 52 55 47 61 42 / 40 80 90 40 0 SSI 56 59 54 66 47 / 30 80 90 70 0 JAX 57 63 56 70 48 / 30 60 70 60 0 SGJ 63 66 60 72 51 / 30 50 40 60 0 GNV 62 68 58 73 47 / 20 30 60 60 0 OCF 63 73 62 76 49 / 20 20 40 60 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 5:37 AM EST | Marine Dense Fog Advisory | JAX | 107 min | |
| Mar 1, 5:38 AM EST | Dense Fog Advisory | JAX | Flagler | 106 min |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.